Viewing 5 reply threads
  • Author
    Posts
    • #21629
      Brittany Foster
      Keymaster

      I have spoken to a few people on the forums and they have mentioned being diagnosed with different types of heart rhythm disturbances. I personally have SVT (a fast heart arrhythmia coming from the top of the heart), have had bouts of v tach with hospitalizations and I have a history of atrial fib and bradycardia (slow heart rate)

      I see an electrophysiologist and have a permanent pacemaker implanted to help with my heart rate.

      Do you see an EP for your heart rhythm? Have you been told that you have electrical disturbances of your heart? How is this being treated for you?

    • #21631
      Kevin Smith
      Participant

      Yup. SVTs. I got ’em, too. Not sure where they came from or what the triggers are, yet, if any. Bothersome, almost creepy. I was prescribed 30mg Diltiazem every six hours. That seems to help a little, but they still appear and are still disturbing. I will press my cardiologist on them to see what else we can do. I am having some blood tests one of which will check for thyroid function, whose dysfunction can contribute to or cause “palpitations.” We are moving to the Rochester, NY, area next spring as University of Rochester’s Strong Memorial Hospital has a nationally recognized PH program. I imagine the cardiology program is first-rate, too. Interesting for me because I was born there in 1960 and lived in Rochester with my folks until 1967…

      • #21637
        Brittany Foster
        Keymaster

        That team there sounds promising and seems like they would be able to have the skills and the experience to hopefully help you the best they can! That’s really all we can wish for . I’m sorry the medication isn’t working as well. Maybe you could speak to your doctor about an ablation to help possibly pinpoint where the arrhythmia may be coming from and better treat the source of the problem! That’s what they did for my SVT and how they figured out medical treatment that helps.

    • #21931
      Mistylynn
      Participant

      I have had PVCs for numerous years. There really isn’t anything they’re doing for them. My pulse was up so they gave me digoxin once a day, but I don’t think that does anything for the PVCs. Maybe they happen a little less, but supposedly it’s more contingent on my magnesium levels.

      • #21940
        Brittany Foster
        Keymaster

        Mistylynn,
        I have heard of people having arrythmias because some of their levels are off. Particularly if the potassium levels are low, magnesium, and iron . Differences in blood work levels like this and fluctuations can set off the systems, especially the electrical parts of the heart. Do you get blood work to check your levels out?

      • #21948
        Colleen Steele
        Keymaster

        Mistylynn,
        My son always had PVC issues as well. Definitely suggest the blood work that Brittany mentioned if they haven’t been done yet. Magnesium is especially important. My son takes high doses of magnesium both pre and post transplant. With all the other concerns magnesium sounds like such a minor thing to focus on but his doctor watches is closely. He doesn’t like to see those levels drop and if they do, he bumps up the dosage.

        • #21951
          Brittany Foster
          Keymaster

          So true, Colleen. This is why checking levels is so important too when things like this happen because there can be supplements or medications that we can easily take that can help lower the amount of times that we are having arrythmias. When I was in the hospital last they had to give it to me through the IV and also I had to take a potassium pill. Taking the pill was a pretty simple fix to what could have led to some dangerous arrythmias if it got too low of a level.

    • #21956
      Shannon
      Participant

      Hello. I feel like I am on every forum today . Sorry if I am being excessive. But anyway lol my daughter has had a pacemaker since she was born. She was born with Complete Heart Block. She now is on her fifth one. And needs a new one implanted within the year. Her battery is dying out. She does well with it. She hasn’t had a new one since 4th grade! So it’s time for a upgrade. I also have a pacemaker they put mine in over the Summer. My heart was jumping around all over the place. I feel a lot better and stronger with it, and I am not passing out as much as I use to. Do you feel better since having one implanted Brittany?

      • #21967
        Brittany Foster
        Keymaster

        Hi Shannon! Never feel like you have to apologize for interacting on the forums. I always love to hear from you as well as all of our members so feel free to come on here and comment as much as you want to! I know that things that people post and respond to can really help others too. I was born with different types of heart block called bifascicular bundle branch blockage. It has caused symptoms like passing out, light headed, and dizziness before my pacemaker. Since getting it, that definitely has been a lot better. Mine is set at a low rate of 60 and a high rate of 180. Do you know what your settings are? Mine is a dual chamber but mostly fires in the atrium of the heart.

    • #21957
      Kevin Smith
      Participant

      Magnesium plays a role. Apparently there are those in the world who find relief fro PVCs and SVTs from magnesium supplementation.

      I was boosted from 30 mg diltiazem to 60 and it helped a little. I began my own magnesium supplementation.

      Learn all sorts of things by doing one’s own research (not PH but interesting anyway):

      1. Metformin over time increases homocysteine levels, which directly contributes to neuropathy, which I have in my feet. I will be beginning Metanx, a strange drug that counteracts this, in the near future. https://www.podiatrytoday.com/blogged/metformin-use-increase-the-risk-of-diabetic-neuropathy

      2. There are other studies that says Metformin helps PREVENT neuropathy. https://www.sciencedirect.com/science/article/pii/S1567576919306812?via%3Dihub

      3. Statins and calcium channel blockers (Diltiazem) also don’t play nicely together. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4718284/
      https://www.webmd.com/drugs/2/drug-3330/lipitor-oral/details/list-interaction-details/dmid-390/dmtitle-atorvastatin-diltiazem/intrtype-drug

      Bottom line: do your own research and pester your medical professionals. I’m lucky in that I have access via a secure VA messaging system and they’re pretty good about responding.

      Oh, and about the SVTs: I have asked the cardiologist to consider the ablation procedure. I am tired of the SVTs.

      • #21970
        Brittany Foster
        Keymaster

        Hey Kevin,
        It really is important to be your own advocate and to do your own research in all of this. That is good that you are aware of all of this and can better tell your doctors about what may be going on. The better informed we are, the better off we are and the more control we feel like we have in our medical care. I know that having control in my care has been really important for me. Thank you for sharing these links and this information with us.

    • #22016
      Tamara
      Participant

      Bradycardia and something called Wide Complex.

Viewing 5 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2019 All rights reserved.

©2019 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account